Existence and convergence of best proximity points. (English) Zbl 1105.54021

Let \(A\) and \(B\) be nonempty closed subsets of a complete metric space \((X,d)\) and \(T:A \cup B \to A \cup B\) satisfying \(T(A)\subset B\) and \(T(B) \subset A\). Fixed point theorems for such mappings satisfying cyclic contractive conditions were given by W. A. Kirk, P. S. Srinivasan and P. Veeramani [Fixed Point Theory 4, No. 1, 79–89 (2003; Zbl 1052.54032)] and I. A. Rus [Ann. T. Popoviciu Seminar of Funct. Eq., Approx. and Convexity 3, 171–178 (2005)].
In this paper the authors extend some of the above results to the case when \(A \bigcap B = \emptyset \) and for the best proximity points, i.e., \(x \in A \cup B\) such that \(d(x, T_x) = \text{dist} (A,B)\).


54H25 Fixed-point and coincidence theorems (topological aspects)
47H10 Fixed-point theorems


Zbl 1052.54032
Full Text: DOI


[1] Kirk, W. A.; Reich, S.; Veeramani, P., Proximinal retracts and best proximity pair theorems, Numer. Funct. Anal. Optim., 24, 851-862 (2003) · Zbl 1054.47040
[2] Kirk, W. A.; Srinivasan, P. S.; Veeramani, P., Fixed points for mappings satisfying cyclical contractive conditions, Fixed Point Theory, 4, 79-89 (2003) · Zbl 1052.54032
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.